MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; TEMPERATURE SENSING CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; TEMPERATURE SENSING CATHETER
Model Number 849408
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that, prior to the use, the temperature probe sensor was coiled and the tip of the probe was not near the tip of the catheter.The temperature probe was 2-3 inches from the tip of the catheter.No patient involvement.
 
Additional Manufacturer Narrative
The reported event was confirmed.The visual evaluation of the returned sample noted one opened (no original packaging present), meter bag attached to a silicone temperature sensing foley catheter.The wire appeared as if it was pulled on, with the thermistor wire twisted and kinked in the shaft and the sensor was not in the tip.The tip of the thermistor not being located in the tip and the kinking of the wire were out of specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.".
 
Event or Problem Description

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8039507
Report Number1018233-2018-05184
Device Sequence Number11176114
Product Code EZL
UDI-Device Identifier00801741029332
UDI-Public(01)00801741029332
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number849408
Device Catalogue Number119108
Device Lot NumberNGBW0589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1